Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 7, 2017, 8:47 PM MDT for Mora County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 8:47 PM MDT (02:47 UTC)
- Expired
- Aug 7, 2017, 9:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
County Mora County, NM
The radar
The Cannon AFB radar (KFDX), 164 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WWUS85 KABQ 080247
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
847 PM MDT MON AUG 7 2017
NMZ528-529-532-080330-
Far Northeast Highlands-Eastern San Miguel County-Northeast
Highlands-
847 PM MDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND
SOUTHEASTERN MORA COUNTIES UNTIL 930 PM MDT...
At 846 PM MDT, Doppler radar was tracking a strong thunderstorm over
Wagon Mound, moving south at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Wagon Mound and Maes.
This includes Interstate 25 between Mile Markers 379 and 391.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3566 10439 3555 10469 3597 10484 3598 10483
3602 10483 3607 10465
TIME...MOT...LOC 0246Z 338DEG 24KT 3598 10472
$$
33What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:49 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 7, 5:49 PM MDT, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 549 PM MDT Mon Aug 7 2017 .AVIATION... 00Z TAF CYCLE Band/line of convection across eastern NM will continue to redevelop into the late night hours. Rain cooled air over eastern NM will push westward through the canyons of the central mountain chain around 08/02Z with gusty east and southeast winds at KABQ and KSAF respectively. Areas of upslope MVFR/IFR cigs will develop several hours after sunset from the east slopes of the central mountain chain east to the TX line. Gusty east and southwest winds will diminish toward sunrise Tuesday with low clouds gradually dissipating across the east during the late morning hours. 33 && .PREV DISCUSSION...310 PM MDT Mon Aug 7 2017... .SYNOPSIS... Strong to severe storms capable of producing locally heavy rainfall and localized flash flooding will move across the Eastern Plains overnight and impact locales such as Tucumcari, Clovis, Portales and Roswell. Another round of storms is forecast Tuesday afternoon and overnight, favoring the South Central Mountains and Northeast Plains. Wednesday is looking like even more of a down day in terms of storm coverage, with daytime temperatures at or above normal as high pressure strengthens over the state. Look for an uptick in storm coverage and intensity toward the end of the work week and into the weekend as another backdoor front helps to replenish moisture. Daytime temperatures will trend below normal over the weekend thanks to additional cloud cover and rain cooling. && .DISCUSSION... 24hr surface dewpoint changes values are up an average +3 degrees across the east compared to yesterday at this time, which is resulting in increased surface based instability. At the same time, a backdoor cold front is making southwest progress across the Eastern Plains and forcing convection along/near the boundary. Storms that developed along the east slopes of the Central Mountain Chain and adjacent Eastern Highlands are moving southeast and will interact with this boundary and an increasingly buoyant atmosphere to produce strong to severe storms with locally heavy rainfall and the potential for localized flash flooding this evening and overnight. Storm organization is possible across the Southeast Plains later this evening as convection moving into the Pecos River Valley link-up with the backdoor front. Maintained a locally heavy rainfall mention in the forecast tonight across portions of the Eastern Plains, with amounts between 2-3 inches possible. Dry air aloft will continue to rotate around the upper high circulation into western New Mexico Tuesday, limiting storm coverage and intensity across the western half. More storms are forecast Tuesday afternoon/evening across the eastern half, with the South Central Mountains and Northeast Plains favored. Any severe storms that develop late Tuesday will likely be over the Northeast Plains where favorable instability and atmospheric shear will reside. Both the latest GFS and NAM show convection persisting overnight Tuesday into early Wednesday morning across the northeast, sustained by healthy low level inflow of Gulf moisture. Wednesday is still looking like a relative down day in terms of storm coverage/intensity, as the upper high pumps-up over the state and dry air overtakes much of central and northern New Mexico. Another backdoor front will push into the Northeast Plains Wednesday night, but there is some disagreement among the 12z model solutions in terms of how far southwest it progresses which leads to some forecast uncertainty in terms of storm coverage/placement on Thursday. The upper high will relocate to over west Texas by Friday, allowing moisture to flow around the circulation back into western New Mexico. Look for a convective uptrend going into the weekend, especially after another backdoor front gets in the mix Saturday night into Sunday. Daytime temperatures will trend below normal over the weekend thanks to added cloud cover and rain-cooling. 11 && .FIRE WEATHER... Ridge of high pressure is centered south of NM. It will continue to slowly build and move north through Wednesday. Yesterday's back door front has delivered plenty of low level moisture across the east today, and widespread showers and thunderstorms continue to increase in coverage and intensity this afternoon over and east of the central mountain chain. They will continue through this evening as they move southeast, perhaps congealing into an MCS overnight across the east central plains and Chaves County. A few of the storms through this evening could be severe. The outflow boundaries from the thunderstorms along the east side of the central mountains will eventually spill into the Rio Grande Valley this evening with gusts up to 40 mph. Thunderstorm coverage should be less Tuesday through Wednesday as the high pressure aloft strengthens a bit and moves over top of NM. Temperatures will warm and humidities will lower significantly. The bulk of the convection will again be in the eastern half of the state. Another gusty and moist back door cold front will push southward into the eastern plains Wednesday night, but may wobble back and forth Thursday through Saturday, before another, stronger back door front drives south and west Saturday night. While all of this is going on the high pressure center over NM will drift southeast, allowing a direct surge of monsoon moisture to finally enter western and northern NM starting Thursday and lasting into the weekend. A significant short wave trough dropping southeast into NM over the weekend will force the high back toward NM. But the moisture will not be going anywhere and widespread convection is expected Thursday into early next week. Spotty high Haines values will be noted Wednesday in the northwest, otherwise only moderate or lower values through the forecast period. No widespread poor vent rates are forecast, but areas of poor rates are forecast in the southwest and northeast Thursday, with somewhat more coverage Friday through the weekend. CHJ 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 11
Hazardous weather outlook, Aug 7, 3:52 AM MDT, 16 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 352 AM MDT Mon Aug 7 2017 NMZ501>540-081100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 352 AM MDT Mon Aug 7 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms today in the area from Clines Corners to Santa Rosa southward to Ruidoso and Roswell. Storms will be capable of large hail and severe downburst winds. There is a slight risk of excessive rainfall over most of eastern NM as well with potential for locally heavy rainfall and flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal risk of severe thunderstorms Tuesday over Colfax and Union counties. Storms will be capable of large hail and severe downburst winds. There is a slight risk of excessive rainfall over most of eastern NM Tuesday with potential for locally heavy rainfall and flash flooding. A more significant moisture surge will attempt to impact a larger area of NM Friday through Sunday. This pattern will enhance the potential for torrential rainfall and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GUYER
In the hours before
Special weather statement, Aug 7, 3:40 PM MDT, 5 hours 7 minutes before
Special Weather Statement National Weather Service Albuquerque NM 340 PM MDT MON AUG 7 2017 NMZ533-072215- Guadalupe County- 340 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY UNTIL 415 PM MDT... At 340 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Pastura, or 15 miles northeast of Vaughn, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pastura and Pintada. This includes Interstate 40 between Mile Markers 256 and 263. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3469 10510 3485 10521 3505 10490 3481 10473 TIME...MOT...LOC 2140Z 297DEG 21KT 3480 10508 40
Special weather statement, Aug 7, 3:44 PM MDT, 5 hours 3 minutes before
Special Weather Statement National Weather Service Albuquerque NM 344 PM MDT MON AUG 7 2017 NMZ533-537-072215- Guadalupe County-De Baca County- 344 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE BACA AND WEST CENTRAL GUADALUPE COUNTIES UNTIL 415 PM MDT... At 343 PM MDT, Doppler radar was tracking a strong thunderstorm near Pastura, or 15 miles northeast of Vaughn, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pastura and Pintada. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3474 10518 3490 10508 3478 10468 3454 10483 TIME...MOT...LOC 2143Z 297DEG 21KT 3479 10506 40
Special weather statement, Aug 7, 7:03 PM MDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Albuquerque NM 703 PM MDT MON AUG 7 2017 NMZ538-080130- Chaves County Plains- 703 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES COUNTY UNTIL 730 PM MDT... At 701 PM MDT, Doppler radar was tracking a cluster of thunderstorm near and northwest of Elkins, moving southeast at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm along with heavy rain and frequent and dangerous cloud to ground lightning. Locations impacted include... Elkins. Frequent dangerous cloud to ground lightning is occurring with this cluster of storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3382 10456 3400 10398 3348 10374 3348 10437 TIME...MOT...LOC 0101Z 300DEG 22KT 3364 10411
Special weather statement, Aug 7, 8:18 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Albuquerque NM 818 PM MDT MON AUG 7 2017 NMZ515-528-080245- Far Northeast Highlands-East Slopes Sangre de Cristo Mountains- 818 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA AND SOUTHERN COLFAX COUNTIES UNTIL 845 PM MDT... At 818 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Wagon Mound, moving southeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Wagon Mound. This includes Interstate 25 between Mile Markers 382 and 400. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3615 10494 3627 10476 3601 10445 3584 10472 TIME...MOT...LOC 0218Z 323DEG 22KT 3616 10480 33
Special weather statement, Aug 7, 8:47 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
847 PM MDT MON AUG 7 2017
NMZ528-529-532-080330-
Far Northeast Highlands-Eastern San Miguel County-Northeast
Highlands-
847 PM MDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND
SOUTHEASTERN MORA COUNTIES UNTIL 930 PM MDT...
At 846 PM MDT, Doppler radar was tracking a strong thunderstorm over
Wagon Mound, moving south at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Wagon Mound and Maes.
This includes Interstate 25 between Mile Markers 379 and 391.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3566 10439 3555 10469 3597 10484 3598 10483
3602 10483 3607 10465
TIME...MOT...LOC 0246Z 338DEG 24KT 3598 10472
33The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:10 PM MDT | Areal Flood Advisory | ABQ | Chaves | 110 min |
| Aug 7, 6:51 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca | 114 min |
| Aug 7, 7:03 PM MDT | Special Weather Statement | ABQ | Chaves | 27 min |
| Aug 7, 8:18 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Aug 7, 9:02 PM MDT | Areal Flood Advisory | ABQ | Chaves | 118 min |
| Aug 8, 12:08 AM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 3 hr |
| Aug 8, 12:58 PM MDT | Special Weather Statement | ABQ | Los Alamos | 32 min |
| Aug 8, 1:53 PM MDT | Special Weather Statement | ABQ | Torrance | 37 min |
| Aug 8, 2:21 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 39 min |
| Aug 8, 2:31 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
| Aug 8, 3:08 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 112 min |
| Aug 8, 3:18 PM MDT | Special Weather Statement | ABQ | Lincoln | 27 min |
| Aug 8, 3:33 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 42 min |
| Aug 8, 3:55 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| Aug 8, 4:04 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 26 min |
| Aug 8, 4:12 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| Aug 8, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 44 min |
| Aug 8, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 44 min |
| Aug 8, 4:42 PM MDT | Special Weather Statement | ABQ | Colfax | 18 min |
| Aug 8, 5:09 PM MDT | Special Weather Statement | ABQ | Union | 36 min |
| Aug 8, 5:19 PM MDT | Special Weather Statement | ABQ | San Miguel | 26 min |
| Aug 8, 5:31 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| Aug 8, 5:59 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 46 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.